Author: Sorting Last Post on Top ↓ Message:
HUNGRYWOMAN2's Photo HUNGRYWOMAN2 Posts: 10,836
5/25/12 5:07 P

My SparkPage
Send Private Message
Reply
Lithium is a salt, so I question if the weight issues isn't a result of water retention?

Teresa






~~~~~~~~~~~~~~~~~~~~~
"Men's best successes come after their worst failures"

Henry Ward Beecher


 Pounds lost: 6.6 
 
0
2.5
5
7.5
10
ESMERELDA1220's Photo ESMERELDA1220 Posts: 3,187
5/24/12 9:02 P

My SparkPage
Send Private Message
Reply
I'm going to ask my doctor about the fish oil thing. It's supposed to be an anti inflammatory and I've never had one doctor say I shouldn't take it....maybe they mean not at the same time because of the sbsorbtion from the stomach...
I know that in the hospital they wake you up at the ungodly hour of 7 AM to take your Thyroid medicine...supposed to take it on an empty stomach and not eat anything for at least an hour....I asked the endocrinologist because my husband has a total thyroidectomy.....not exactly true...you have to be careful what you take the thyroid medicine with....so that could be the reasoning....
Benedryl can make you feel weird...and if I smoked pot ( which I did a couple of times) I would just be very morbidly obese...I had the munchies to the max and it's illegal so why jeapordize my license....so now if I have intractable pain from my MS I can legally smoke it...like Montel Williams....LOL! The whole world is weird...never mind medications...

Ezz woman

Strong yet fragile...
To sin by silence makes cowards of men...Abraham Lincoln

Give unto others as you would have others give unto you...

There is a reason and a purpose to everything in life...


Total SparkPoints: 53,316
 
50,000
52,499
54,999
57,499
59,999
SparkPoints Level 17
JUST2MUCH2's Photo JUST2MUCH2 SparkPoints: (1,409)
Fitness Minutes: (90)
Posts: 461
5/24/12 8:46 P

My SparkPage
Send Private Message
Reply
I also cannot take any OTC meds (except certain vitamins or supplements OKed by all my docs {psych meds provider said fish oil can be helpful for depression & memory; but pain management doc said it interferes w/pain meds so not to take it!}) & even cold meds like Benedryl make me feel & think really weird!Feels almost I took illegal drugs (tried smoking pot ONCE in high school & I got really paranoid; I could see all my friends having fun& I definitely wasn't!).

And tried taking baby aspirin or low-dose aspirin for my heart (husband takes it w/no problem), but I started developing severe bruising all over my body w/no bumping into anything I could remember.

Called internal med doc & she said stop taking it immediately & since then I've had bleeding problems from pain patches & even a prescription pain cream!

So weird to have severe bloody nose problems from a pain cream applied topically!

Ever tried? Ever failed? No matter. Try again. Fail again.
FAIL BETTER!~Samuel Beckett


 Pounds lost: 15.0 
 
0
16.25
32.5
48.75
65
ESMERELDA1220's Photo ESMERELDA1220 Posts: 3,187
5/24/12 10:57 A

My SparkPage
Send Private Message
Reply
It's like every drug...some people can take it and some cannot...lithium can cause much damage so it has to be monitored carefully. Thank goodness your doctor did...

I have a side effect from benedryl...it makes me crave carbohydrates... I was taking Tylenol PM for sleep and the minute I stopped it the cravings went away...so go figure.....
side effects and adverse reactions are different catagories....mine was a side effect and yours was an adverse reaction....


Ezz woman

Strong yet fragile...
To sin by silence makes cowards of men...Abraham Lincoln

Give unto others as you would have others give unto you...

There is a reason and a purpose to everything in life...


Total SparkPoints: 53,316
 
50,000
52,499
54,999
57,499
59,999
SparkPoints Level 17
JUST2MUCH2's Photo JUST2MUCH2 SparkPoints: (1,409)
Fitness Minutes: (90)
Posts: 461
5/24/12 1:59 A

My SparkPage
Send Private Message
Reply
I felt so good on Lithium--never felt like that before. It was wonderful, but doc was testing my levels often as I first started on it & my kidneys seemed to be reacting badly to even a low dosage. Doc told me to drink a lot more water (which I did, but I was very happy--had been horribly depressed, almost catatonic, before going on Lithium--but I was very happy in the bathroom as I had to pee all the time due to trying to drink so much water).

So doc sent me in for an ultrasound to make sure something else wasn't going on--like a tumor on my kidney. Nope--just Lithium didn't agree w/my kidneys & had to get off it w/in 3 mos.

Even though I got off Lithium w/in 3 mos., I still developed kidney damage--not severe, but it does show up on tests.

Ever tried? Ever failed? No matter. Try again. Fail again.
FAIL BETTER!~Samuel Beckett


 Pounds lost: 15.0 
 
0
16.25
32.5
48.75
65
ESMERELDA1220's Photo ESMERELDA1220 Posts: 3,187
5/10/12 4:37 P

My SparkPage
Send Private Message
Reply
It is very difficult to find the right cocktail of drugs that works for you. Lithium is a very dangerous drug and if your doctor or emergency doctor doesn't know what they are doing you are in big trouble...never mind the severe side effects...Some ppl do great on Lithium and if it works for them they should stick with it...it is an important drug...but remember...be careful with ANY drug you take....

Ezz woman

Strong yet fragile...
To sin by silence makes cowards of men...Abraham Lincoln

Give unto others as you would have others give unto you...

There is a reason and a purpose to everything in life...


Total SparkPoints: 53,316
 
50,000
52,499
54,999
57,499
59,999
SparkPoints Level 17
COURTNEYO5's Photo COURTNEYO5 SparkPoints: (3,569)
Fitness Minutes: (2,262)
Posts: 699
5/9/12 8:30 A

My SparkPage
Send Private Message
Reply
Hi there..I was on Lithium for a short while and water retention is HUGE side effect. Lithium really wrecks havoc on your kidneys. I am not a fan of Lithium at all. Im sorry, if its working for u, thats great. I would talk to your MD about it. The short time that I was on it, I blew up like a balloon and was SO uncomfortable. It makes losing weight even harder because your body is trying to get rid of all of the fluid you're retaining. If you're going to stay in, Make SURE u get your levels checked OFTEN. My dad is now on dialysis from YEARS AND YEARS ( maybe 30 years) of taking Lithium. In short, I talked to my psych. about it and together I got off it safely and was put on other meds with less side effects. I hope this was a little helpful and Im sorry if it was a downer. There's prob alot of fellow Bipolar peeps who love Lithium (it does work) and have had few side effects. I, unfortunately, am not one of them...Love and encouragement........Courtney emoticon

All the things that we accept become the things that we regret.

You say you love the earth yet you litter, you save you love the wind yet you close the window, Im scared when you say you love me..Bob Marley


A womans clothes should fit tightly enough to show she's a woman but loosely enough to show she's a lady-Marilyn Monroe


If it was easy everyone would do it!!!


 current weight: 220.0 
 
222
204
186
168
150
CNRIDDLE's Photo CNRIDDLE Posts: 6
5/9/12 7:12 A

My SparkPage
Send Private Message
Reply
i recently started lithium and have noticed some serious water retention. do any of you taking lithium have suggestions? i DO drink alot of water (water and zero calorie drinks like propel zero) i find that if i dont drink alot, i feel wonky in the head. but then i crave salt. i am on only 600 mg. i am transitioning from depression medications to this because of a new diagnosis. i came off of my fibro medication (cymbalta) and i am in pain everyday now but i refuse to go to the doctor to be put on lyrica until i get this new medicine and new side effects aka water retention under control!! i NEED to lose weight....desperately. i stay within my calorie goals daily. i exercise. i get rest. but i have bumped up 5 pounds in a week and look like a road map from all of the indentions in my skin. none of my clothes fit!! help help help!!

 current weight: 250.0 
 
250
225
200
175
150
Page: 1 of (1)  

Report Innappropriate Post

Other Living with Bipolar Disorder Health Resources Posts

Topics: Last Post:
ask the team for help! 1/21/2014 5:42:25 PM
Spring walking tips 5/6/2013 7:44:00 AM
Does it really get worse with age? 12/29/2013 9:28:21 PM
Bipolar I or II? 7/29/2014 2:38:53 PM
meds that have made u gain weight and what to do? 7/26/2014 9:41:12 AM

Thread URL: http://www.sparkpeople.com/myspark/team_messageboard_thread.asp?board=753x1831x47984782

Review our Community Guidelines